MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SAVVY LONG OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SAVVY LONG OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER
Model Number 436-2515X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 04/2022).Device not returned.
 
Event or Problem Description
It was reported that upon removal of the pta balloon catheter from the package, the balloon was allegedly broken.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.Therefore, a device history record review is not required.Investigation summary: the sample was not returned to the manufacturer for evaluation.Therefore, the result of the investigation is inconclusive for the reported break issue.The definitive root cause for the reported break issue could not be determined based upon the available information received from the field communications.Labeling review: the instruction for use for the savvy long product was reviewed and contains the following information relevant to the reported event: precautions: ¿ carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Directions for use: inspection and preparation: note: a 0.018¿ (0.457 mm) guidewire must be inserted in the savvy® long catheter across the balloon during any inflation of the balloon.¿ remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.¿ if any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.¿ the catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to an angioplasty procedure, after removal from the packaging the balloon was allegedly broken.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for these reports.Investigation summary: the sample was returned for evaluation.The result of the investigation is inconclusive for the reported break issue, but confirmed for detachment.It was observed that the balloon was detached from the outer at the proximal bond on the returned device.A possible contributing factor is user handling techniques and excessive force when the sleeve was being removed during device preparation.Three pinches were noted at points 190mm, 605mm & 1260mm along the shaft from the hub.It is unlikely that these are manufacturing related, as a 100% visual inspection for catheter defects is performed during catheter manufacture.The definitive root cause for the reported break and detachment issues could not be determined based upon the available information received from the field communications and sample evaluation.Labeling review: the instruction for use for the savvy long product was reviewed and contains the following information relevant to the reported event: precautions: carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Directions for use: inspection and preparation: note: a 0.018¿ (0.457 mm) guidewire must be inserted in the savvy® long catheter across the balloon during any inflation of the balloon.Remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.If any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.The catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.H10: (expiry date: 04/2022).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to an angioplasty procedure, after removal from the packaging the balloon was allegedly broken.There was no patient contact.

Brand Name
SAVVY LONG OTW PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
MDR Report Key11906675
Report Number9616666-2021-00085
Device Sequence Number1009735
Product Code LIT
UDI-Device Identifier00801741132827
UDI-Public(01)00801741132827
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number436-2515X
Device Catalogue Number436-2515X
Device Lot NumberCMDS0516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer06/23/2021
07/15/2021
Initial Report FDA Received Date05/31/2021
Supplement Report FDA Received Date06/29/2021
07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;